Alert archive / Alabama / Flash Flood Warnings in 2020

Flash Flood Warning 19, NWS Birmingham, AL

May 23, 2020Jefferson County, Alabama

NWS Birmingham, AL issued this flash flood warning at May 23, 2020, 6:22 PM CDT for Jefferson County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2020, 6:22 PM CDT (23:22 UTC)
Expired
May 23, 2020, 9:30 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 27 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:53 PM CDTHEAVY RAIN 2.01Birmingham Internationa, AL2 INCHES OF RAIN OBSERVED IN 1 HR.
May 23, 7:05 PM CDTFLASH FLOOD2 Ene Cloverdale, ALWATER COVERING THE ROADWAY NEAR CENTER POINT. PHOTOS VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

919 
WGUS54 KBMX 232322
FFWBMX
ALC073-240230-
/O.NEW.KBMX.FF.W.0019.200523T2322Z-200524T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
622 PM CDT Sat May 23 2020

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southeastern Jefferson County in central Alabama...

* Until 930 PM CDT.

* At 622 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook, 
  Trussville, Gardendale, Irondale, Fultondale, Center Point, Clay, 
  Pinson, Tarrant, Midfield, Brookside, Kingston, Five Points South, 
  U.A.B. Campus, Birmingham Airport and Regions Field.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

&&

LAT...LON 3330 8691 3363 8689 3369 8661 3347 8662
      3347 8667 3345 8667 3345 8669 3343 8670
      3343 8672 3342 8672 3342 8675 3340 8675
      3339 8676 3339 8678 3337 8678 3336 8683
      3334 8683 3333 8685 3333 8688 3331 8690

FLASH FLOOD...RADAR INDICATED

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 23, 12:51 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, May 23, 12:51 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1251 PM CDT Sat May 23 2020

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
/Updated at 0931 AM CDT Sat May 23 2020/
Through Tonight.

The good ole summer convective regime has "officially" begun
across Central Alabama. Yesterday presented the greatest forecast
challenge yet in terms of the overall coverage of showers and
storms due to mesoscale boundary interactions that triggered
storms well into the evening hours. Today will be a similar
forecast challenge, but with additional factors to take into
consideration.

From past experience, following a day like yesterday with so many
widespread storms it's hard for the atmosphere to fully recover
and get similar convective activity two days in a row. That being
said, we're taking a look at all the convective ingredients and
observation trends for this morning's update to determine if
strong or isolated severe storms will once again be possible
today. As we speak, storms have already developed across our
northwest counties that could contain some small hail.

Following a surface analysis, a 1020mb surface ridge currently
resides over eastern Alabama and western Georgia. Meanwhile, a
large outflow boundary leftover from an MCS that developed well
off to our west in Oklahoma and Arkansas has moved into NE
Mississippi and is slowly moving into NW Alabama. We're already
seeing a convergent axis forming between that remnant outflow and
the southeasterly surface flow on the west side of the surface
ridge. PoPs have already been adjusted higher in our northwest
counties to reflect current radar trends and projected additional
development.

Now, let's look at the 12z KBMX RAOB data. Based on modified
sounding parameters using forecast high temps today, we could be
looking at well over 3000 J/kg of SBCAPE this afternoon along
with fairly steep 0-3km lapse rates. Temps aloft are a bit higher
at 500mb than they were yesterday, but the most significant change
is the amount of dry air now present throughout the sounding. As
a result, the amount of DCAPE that could be realized with a strong
thunderstorm has greatly increased between 1000 and 1500 J/kg.
0-6km shear has greatly decreased compared to yesterday which will
lead to updrafts not being sustained as long, but have the threat
of wet microbursts due to the dry air aloft and lower wet-bulb
zero heights.

For this morning's update, we're going to go ahead and add text to
the HWO for the possibility of isolated severe storms capable of
producing hail and gusty winds up to 60mph. It's taking a while
for the clouds to mix out this morning across our west and
northwest counties, and that will dictate the amount of
instability that can be realized later this afternoon. Still, the
potential for an isolated damaging wind gust or some large hail
can't be ruled out.

The forecast through tonight will be highly dependent on outflow
boundary driven convection, but for now have the general trend of
low PoPs across the southern and southeast counties slightly
increasing through the late afternoon and into the early evening
hours. As has been done the previous couple of days, we've also
kept rain chances in the forecast through 9pm to account for any
leftover convective activity.

56/GDG

.LONG TERM...
/Updated at 400 AM CDT Sat May 23 2020/
Monday through Friday.

Upper level ridging continues to increase over the region on Monday
and Tuesday. The main axis of the ridge will be over the Mid-
Atlantic states, so a southerly flow will remain over the area for
much of the week. Meanwhile, troughing will continue over the
southern Plains. By Wednesday into Thursday an upper low gets cut-
off from the flow and will slowly retrograde to the south-southwest
through the end of the week. The main jet flow remains well to our
north, so most of the activity through the week will be more of the
typical summer time airmass thunderstorms. With plenty of moisture
in place, activity will likely be scattered each day, with the best
chances occurring on Tuesday/Tuesday night when the upper low is
closest to the area and the southerly flow looks to be strongest
with the building ridge. At this time the best chances would be in
the west. Look for highs in the upper 80s and lows in the upper 60s
to low 70s through the week.

&&

.AVIATION...
18Z TAF Discussion.

Following low clouds and fog this morning, all terminals are VFR
early this afternoon. VCTS can be expected at most terminals later
on this afternoon except for MGM and TOI where less coverage of
convection is expected. Fairly calm conditions are anticipated
overnight tonight with no strong indications of low stratus or fog
formation as of yet. As such, VFR conditions have been carried
through the remainder of the forecast period with light or
variable winds.

56/GDG

&&

.FIRE WEATHER...

Areas of low clouds and fog will be in place this morning across the
eastern two-thirds of Central Alabama. Otherwise, a more summer like
pattern with daily isolated to scattered showers and thunderstorms
is expected through the weekend and into the first of next week.
Minimum RH values are forecast to remain above 40 percent through
the upcoming weekend with generally light winds outside of any
thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     64  90  66  88  66 /  30  40  30  50  30
Anniston    66  90  66  88  67 /  30  50  30  50  30
Birmingham  69  91  69  89  69 /  30  50  30  50  30
Tuscaloosa  69  92  68  89  68 /  30  40  30  50  30
Calera      67  90  68  88  68 /  30  50  30  50  30
Auburn      67  89  68  85  67 /  30  40  30  50  30
Montgomery  67  92  68  89  68 /  30  40  30  50  30
Troy        67  90  68  88  68 /  40  40  30  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, May 23, 10:31 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1031 AM CDT Sat May 23 2020

ALZ011>015-017>050-241845-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1031 AM CDT Sat May 23 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Isolated severe storms will be possible from noon to 8pm across all
of Central Alabama. Damaging winds up to 60mph and large hail will be
the primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not expected
at this time. Please follow all local, state, and CDC guidelines in
regards to travel.

In the hours before

Special weather statement, May 23, 5:22 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Birmingham AL
522 PM CDT Sat May 23 2020

ALZ012-022-030-031-232315-
Greene AL-Pickens AL-Sumter AL-Lamar AL-
522 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PICKENS...WEST CENTRAL
GREENE...NORTHWESTERN SUMTER AND SOUTHWESTERN LAMAR COUNTIES UNTIL
615 PM CDT...

At 522 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Steens to 7 miles northeast of Electric
Mills. Movement was east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Aliceville, Millport, Pickensville, Gainesville, Ethelsville,
McMullen, Garden, Panola, Bevill Lock And Dam, Geiger, Gainesville
Lake Campground, Warsaw, McShan, Shaw, George Downer Airport, Star,
Cochrane, Hightogy, Forest and Melborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3368 8826 3372 8807 3281 8816 3280 8836
TIME...MOT...LOC 2222Z 257DEG 10KT 3361 8830 3285 8838

25/Owen
Special weather statement, May 23, 5:45 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
545 PM CDT Sat May 23 2020

ALZ012-013-022-023-031-232330-
Greene AL-Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
545 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
PICKENS...NORTHERN GREENE...SOUTHWESTERN FAYETTE AND SOUTHEASTERN
LAMAR COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Millport to near New West
Greene. Movement was east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Fayette, Aliceville, Gordo, Reform, Millport, Carrollton, Kennedy,
Union, Belk, McMullen, West Greene, Benevola, Johnston Lake, Ashcraft
Corner, New West Greene, Mantua, Jena, Knoxville, Cody and Snoddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3293 8820 3294 8817 3295 8819 3296 8819
      3295 8817 3296 8816 3298 8817 3299 8817
      3300 8819 3373 8815 3375 8773 3291 8777
      3288 8818 3291 8819 3291 8820
TIME...MOT...LOC 2245Z 271DEG 31KT 3365 8815 3292 8820

25/Owen
Special weather statement, May 23, 5:50 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
550 PM CDT Sat May 23 2020

ALZ024-232315-
Jefferson AL-
550 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON COUNTY
UNTIL 615 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Birmingham. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Birmingham, Vestavia Hills, Mountain Brook, Trussville, Gardendale,
Irondale, Fultondale, Center Point, Tarrant, Ketona Lakes, B.j.c.c.,
Kingston, Five Points South, Birmingham Airport, Legion Field, U.A.B.
Campus, Birmingham Southern College, Regions Field, Alton and Grayson
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3362 8661 3347 8670 3352 8689 3370 8678
TIME...MOT...LOC 2250Z 130DEG 3KT 3357 8676

25/Owen
Special weather statement, May 23, 6:02 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
602 PM CDT Sat May 23 2020

ALZ014-232345-
Winston AL-
602 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 645 PM
CDT...

At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Inmanfield to near Poplar Springs.
Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lynn, Arley, Double Springs, Addison, Houston Recreational Area, Camp
McDowell, Nesmith, Ashbank, Brushy Lake, Poplar Springs, Falls City,
Moreland, Smith Lake, Helicon, Inmanfield, Sardis, Corinth Rec Area,
Winston Free State Barn, Houston and Mill Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3399 8720 3399 8722 3401 8755
      3430 8736
TIME...MOT...LOC 2302Z 254DEG 16KT 3430 8718 3406 8740

25/Owen
Special weather statement, May 23, 6:14 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
614 PM CDT Sat May 23 2020

ALZ012-013-232345-
Fayette AL-Lamar AL-
614 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND EAST
CENTRAL LAMAR COUNTIES UNTIL 645 PM CDT...

At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayette, moving north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winfield, Vernon, Sulligent, Glen Allen, Gu-
Win, Blooming Grove, Lamar County Airport, Bluff and Wayside.

LAT...LON 3392 8792 3392 8774 3391 8774 3374 8776
      3371 8812 3388 8819
TIME...MOT...LOC 2313Z 177DEG 13KT 3374 8789

25/Owen
Special weather statement, May 23, 6:16 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
616 PM CDT Sat May 23 2020

ALZ024-232345-
Jefferson AL-
616 PM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON COUNTY
UNTIL 645 PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm over
eastern Birmingham. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Birmingham, Vestavia Hills, Homewood, Mountain Brook, Trussville,
Gardendale, Irondale, Leeds, Fultondale, Center Point, Pinson,
Tarrant, Birmingham Fairgounds, Ketona Lakes, B.j.c.c., Chalkville,
Shops of Grand River, Kingston, Five Points South and Grayson Valley.

LAT...LON 3366 8653 3347 8663 3347 8667 3345 8668
      3345 8669 3344 8670 3346 8688 3369 8684
TIME...MOT...LOC 2315Z 203DEG 1KT 3352 8674

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:09 PM CDTSpecial Weather StatementBMXSt. Clair36 min
May 22, 7:11 PM CDTSpecial Weather StatementBMXShelby, Talladega49 min
May 22, 7:36 PM CDTAreal Flood AdvisoryBMXBlount, Calhoun, Jefferson, St. Clair, Shelby, Talladega114 min
May 22, 7:38 PM CDTSpecial Weather StatementBMXClay, St. Clair, Talladega52 min
May 22, 7:53 PM CDTSpecial Weather StatementBMXBlount52 min
May 23, 3:05 AM CDTDense Fog AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 25 more6 hr
May 23, 9:48 AM CDTSpecial Weather StatementBMXFayette27 min
May 23, 2:46 PM CDTSpecial Weather StatementBMXLamar44 min
May 23, 2:47 PM CDTSpecial Weather StatementBMXRandolph28 min
May 23, 3:40 PM CDTSpecial Weather StatementBMXMarengo50 min
May 23, 4:23 PM CDTSpecial Weather StatementBMXShelby37 min
May 23, 4:26 PM CDTSpecial Weather StatementBMXSumter34 min
May 23, 4:30 PM CDTSpecial Weather StatementBMXMarengo45 min
May 23, 4:32 PM CDTSpecial Weather StatementBMXSt. Clair43 min
May 23, 4:39 PM CDTSpecial Weather StatementBMXWinston36 min
May 23, 4:44 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter46 min
May 23, 4:57 PM CDTSpecial Weather StatementBMXShelby48 min
May 23, 5:00 PM CDTAreal Flood AdvisoryBMXShelby2 hr
May 23, 5:10 PM CDTAreal Flood AdvisoryBMXSumter2 hr
May 23, 5:10 PM CDTSpecial Weather StatementBMXWinston50 min
May 23, 5:20 PM CDTSpecial Weather StatementBMXSt. Clair40 min
May 23, 5:22 PM CDTSpecial Weather StatementBMXPickens53 min
May 23, 5:32 PM CDTSevere Thunderstorm WarningBMXPickens, Sumter23 min
May 23, 5:45 PM CDTSpecial Weather StatementBMXFayette, Pickens45 min
May 23, 5:50 PM CDTSpecial Weather StatementBMXJefferson25 min
May 23, 5:53 PM CDTSevere Thunderstorm WarningBMXLamar28 min
May 23, 5:58 PM CDTSevere Thunderstorm WarningBMXPickens23 min
May 23, 6:02 PM CDTSpecial Weather StatementBMXWinston43 min
May 23, 6:14 PM CDTSpecial Weather StatementBMXLamar31 min
May 23, 6:15 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Pickens, Tuscaloosa, Walker3 hr
May 23, 6:16 PM CDTSpecial Weather StatementBMXJefferson29 min
May 23, 6:28 PM CDTSpecial Weather StatementBMXTuscaloosa47 min
May 23, 6:31 PM CDTSpecial Weather StatementBMXLowndes29 min
May 23, 6:33 PM CDTSpecial Weather StatementBMXFayette42 min
May 23, 6:44 PM CDTSpecial Weather StatementBMXJefferson31 min
May 23, 6:47 PM CDTSpecial Weather StatementBMXWalker43 min

Nearby

Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.